Alert archive / Alabama / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 195, NWS Birmingham, AL
NWS Birmingham, AL issued this severe thunderstorm warning at Apr 27, 2011, 6:21 AM CDT for 9 counties in Alabama. It was in force for 39 min. 17 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 27, 2011, 6:21 AM CDT (11:21 UTC)
- Expired
- Apr 27, 2011, 7:00 AM CDT
- In force
- 39 min
- Issued by
- NWS Birmingham, AL
- Area
- Storm-based polygon
Counties Blount County, AL, Calhoun County, AL, Cherokee County, AL, Clay County, AL, Cleburne County, AL, Coosa County, AL, Etowah County, AL, St. Clair County, AL, Talladega County, AL
The radar
The Birmingham radar (KBMX), 77 km from the middle of the area, began a volume at 11:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 27, 6:22 AM CDT | TSTM WND DMG | Fayetteville, AL | TREES AND POWER LINES DOWN ON CEDAR CREEK ROAD. |
| Apr 27, 6:26 AM CDT | TSTM WND DMG | Lincoln, AL | STRUCTUAL DAMAGE ON EMBRY BEND ROAD IN LINCOLN. |
| Apr 27, 6:26 AM CDT | TSTM WND DMG | Walnut Grove, AL | TREES DOWN ON HOUSE. |
| Apr 27, 6:30 AM CDT | TSTM WND DMG | Ragland, AL | TREES DOWN AND ROOD DAMAGE TO NUMEROUS HOMES. |
| Apr 27, 6:31 AM CDT | TSTM WND DMG | Talladega, AL | NUMEROUS TREES DOWN ACROSS CITY. |
| Apr 27, 6:33 AM CDT | TSTM WND DMG | 1 Sse Talladega, AL | TREES AND POWERLINES DOWN ON LANCASTER AVE. |
| Apr 27, 6:33 AM CDT | TSTM WND DMG | Talladega, AL | TREES DOWN BLOCKING THE ROADWAY ON JACKSON TRACE NEAR BROADWAY. |
| Apr 27, 6:40 AM CDT | TSTM WND DMG | Ohatchee, AL | SEVERAL TREES DOWN ON HIGHWAY 77. |
| Apr 27, 6:44 AM CDT | TSTM WND DMG | 7 Nnw Saks, AL | PHONE LIN BLOCKING ALL FOUR LANES OF TRAFFIC ON HWY 431 BETWEEN HWY 144 AND WELLINGTON RD. |
| Apr 27, 6:44 AM CDT | TSTM WND DMG | Gadsden, AL | A FEW TREES DOWN IN ETOWAH COUNTY. |
| Apr 27, 6:45 AM CDT | TSTM WND DMG | Glencoe, AL | *** 2 INJ *** TREE FELL ON MOBILE HOME CAUSING 2 MINOR INJURIES. NUMEROUS TREES DOWN COUNTY WIDE. TREES ON HOMES AND BUSINESS. ESTIMATED WINDS OF 60 MPH. |
| Apr 27, 6:46 AM CDT | TSTM WND DMG | Oxford, AL | A FEW TREES DOWN IN OXFORD. |
| Apr 27, 6:46 AM CDT | TSTM WND GST 55 | Anniston, AL | |
| Apr 27, 6:47 AM CDT | TSTM WND DMG | 4 W Jacksonville, AL | LARGE TREE BLOWN DOWN ON HWY 204 AND THROWN INTO YARD SEVERAL HOUSES DOWN THE ROAD |
| Apr 27, 6:50 AM CDT | TSTM WND DMG | Hokes Bluff, AL | NUMEROUS TREES DOWN AROUND THE AREA. |
| Apr 27, 7:00 AM CDT | TSTM WND DMG | Ashland, AL | NUMEROUS TREES AND POWERLINES DOWN IN AND AROUND ASHLAND. TREE ON HOUSE IN THE SHIREYS MILL COMMUNITY IN ASHLAND. |
| Apr 27, 7:05 AM CDT | TSTM WND DMG | 3 Ne Hokes Bluff, AL | SOME STRUCTURE DAMAGE REPORTED IN BALLPLAY. ONE PERSON TRAPPED. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 15 storm reports to this severe thunderstorm warning; the first came 1 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 27, 2:26 AM CDT | Tornado Watch | SPC | 6 hr |
The nearest sounding before it
Birmingham, AL (KBMX), launched 00:00Z, 11.4 hours before the alert went out and 77 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1044 J/kg
- Mixed-layer CIN
- -10 J/kg
- Mixed-layer LCL
- 1119 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 111 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 5.8
The text
As transmitted, in the capitals the NWS used until 2016.
840
WUUS54 KBMX 271121
SVRBMX
ALC009-015-019-027-029-037-055-115-121-271200-
/O.NEW.KBMX.SV.W.0195.110427T1121Z-110427T1200Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE BIRMINGHAM AL
621 AM CDT WED APR 27 2011
THE NATIONAL WEATHER SERVICE IN BIRMINGHAM HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
NORTHEASTERN BLOUNT COUNTY IN CENTRAL ALABAMA...
CALHOUN COUNTY IN EAST CENTRAL ALABAMA...
SOUTHWESTERN CHEROKEE COUNTY IN NORTHEAST ALABAMA...
CLAY COUNTY IN EAST CENTRAL ALABAMA...
SOUTHWESTERN CLEBURNE COUNTY IN EAST CENTRAL ALABAMA...
NORTHERN COOSA COUNTY IN EAST CENTRAL ALABAMA...
ETOWAH COUNTY IN NORTHEAST ALABAMA...
EASTERN ST. CLAIR COUNTY IN CENTRAL ALABAMA...
TALLADEGA COUNTY IN EAST CENTRAL ALABAMA...
* UNTIL 700 AM CDT
* AT 621 AM CDT...THE NATIONAL WEATHER SERVICE INDICATED A LINE OF
SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS IN
EXCESS OF 70 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING
FROM STRAWBERRY TO ALTOONA TO RIVERSIDE TO TALLADEGA SPRINGS...AND
MOVING NORTHEAST AT 65 MPH.
* LOCATIONS IMPACTED INCLUDE...
STEWARTVILLE...SYLACAUGA...RAINBOW CITY...MARKTON...GADSDEN...
TALLADEGA...HOKES BLUFF AND SAKS.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 162 THROUGH 191...
INTERSTATE 59 EXIT NUMBERS 166 THROUGH 188...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION...MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF
YOUR HOME OR BUSINESS.
&&
A TORNADO WATCH REMAINS IN EFFECT UNTIL 800 AM CDT WEDNESDAY MORNING
FOR NORTHERN ALABAMA.
TO REPORT SEVERE WEATHER...
CALL 1-800-856-0758.
LAT...LON 3411 8630 3420 8618 3421 8585 3425 8583
3387 8570 3315 8569 3311 8589 3311 8598
3308 8600 3298 8651 3300 8652 3328 8640
3330 8636 3334 8637 3362 8625 3400 8644
3418 8657 3421 8656 3426 8652 3427 8645
TIME...MOT...LOC 1121Z 246DEG 57KT 3425 8639 3408 8624
3367 8620 3317 8638
$$
752 follow-up statements
465
WWUS54 KBMX 271143
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
643 AM CDT WED APR 27 2011
ALC009-037-271153-
/O.CAN.KBMX.SV.W.0195.000000T0000Z-110427T1200Z/
COOSA AL-BLOUNT AL-
643 AM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN BLOUNT AND
NORTHERN COOSA COUNTIES IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
COUNTIES.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3425 8583 3387 8570 3315 8569 3311 8589
3311 8598 3309 8599 3311 8601 3311 8609
3314 8622 3353 8612 3376 8610 3409 8624
3420 8618 3421 8585
TIME...MOT...LOC 1143Z 246DEG 57KT 3439 8600 3422 8585
3381 8582 3331 8600
$$
ALC015-019-027-029-055-115-121-271200-
/O.CON.KBMX.SV.W.0195.000000T0000Z-110427T1200Z/
CLAY AL-TALLADEGA AL-CLEBURNE AL-CALHOUN AL-ST. CLAIR AL-ETOWAH AL-
CHEROKEE AL-
643 AM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
CHEROKEE...ETOWAH...NORTHEASTERN ST. CLAIR...CALHOUN...SOUTHWESTERN
CLEBURNE...EASTERN TALLADEGA AND CLAY COUNTIES UNTIL 700 AM CDT...
AT 639 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 11 MILES NORTHEAST OF ALBERTVILLE TO TABOR ROAD TO
WEAVER TO 7 MILES NORTHEAST OF WOODSTOCK...MOVING NORTHEAST AT 65
MPH.
LOCATIONS IMPACTED INCLUDE...
JACKSONVILLE...ANNISTON...FORT MCCLELLAN...OXFORD...ASHLAND...
LINEVILLE...SLACKLAND...CHEROKEE ROCK VILLAGE...BLUE MOUNTAIN AND
WEAVER.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 173 THROUGH 191...
INTERSTATE 59 EXIT NUMBERS 181 THROUGH 188...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3425 8583 3387 8570 3315 8569 3311 8589
3311 8598 3309 8599 3311 8601 3311 8609
3314 8622 3353 8612 3376 8610 3409 8624
3420 8618 3421 8585
TIME...MOT...LOC 1143Z 246DEG 57KT 3439 8600 3422 8585
3381 8582 3331 8600
$$938
WWUS54 KBMX 271153
SVSBMX
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
653 AM CDT WED APR 27 2011
ALC115-271203-
/O.CAN.KBMX.SV.W.0195.000000T0000Z-110427T1200Z/
ST. CLAIR AL-
653 AM CDT WED APR 27 2011
...THE SEVERE THUNDERSTORM WARNING FOR NORTHEASTERN ST. CLAIR COUNTY
IS CANCELLED...
THE LINE OF STORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE
COUNTY.
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3425 8583 3387 8570 3315 8569 3311 8598
3309 8599 3311 8601 3311 8609 3314 8617
3346 8598 3371 8588 3420 8606 3421 8585
TIME...MOT...LOC 1153Z 246DEG 57KT 3445 8582 3428 8567
3387 8565 3337 8583
$$
ALC015-019-027-029-055-121-271200-
/O.CON.KBMX.SV.W.0195.000000T0000Z-110427T1200Z/
CLAY AL-TALLADEGA AL-CLEBURNE AL-CALHOUN AL-ETOWAH AL-CHEROKEE AL-
653 AM CDT WED APR 27 2011
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR WEST CENTRAL
CHEROKEE...EASTERN ETOWAH...CENTRAL CALHOUN...SOUTHWESTERN
CLEBURNE...EAST CENTRAL TALLADEGA AND CLAY COUNTIES UNTIL 700 AM
CDT...
AT 649 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DESTRUCTIVE WINDS
IN EXCESS OF 80 MPH. THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 6 MILES SOUTHWEST OF RAINSVILLE TO SAND ROCK TO
JACKSONVILLE TO 6 MILES NORTHWEST OF ASHLAND...MOVING NORTHEAST AT 65
MPH.
LOCATIONS IMPACTED INCLUDE...
BARFIELD.
THIS INCLUDES...
INTERSTATE 20 EXIT NUMBERS 179 THROUGH 191...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.
TORRENTIAL RAINFALL IS ALSO OCCURRING WITH THESE STORMS...AND MAY
LEAD TO FLASH FLOODING. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED
ROADWAYS.
&&
TO REPORT SEVERE WEATHER...CALL 1-800-856-0758.
LAT...LON 3425 8583 3387 8570 3315 8569 3311 8598
3309 8599 3311 8601 3311 8609 3314 8617
3346 8598 3371 8588 3420 8606 3421 8585
TIME...MOT...LOC 1153Z 246DEG 57KT 3445 8582 3428 8567
3387 8565 3337 8583
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Birmingham, AL wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 3:31 AM CDT, 2 hours 50 minutes earlier.
Area forecast discussion, Apr 27, 3:31 AM CDT, 2 hours 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BIRMINGHAM AL 331 AM CDT WED APR 27 2011 ...SIGNIFICANT SEVERE WEATHER OUTBREAK LIKELY TODAY... .DISCUSSION... THE FIRST WAVE OF STORMS IS QUICKLY APPROACHING WEST CENTRAL ALABAMA THIS MORNING...PROMPTING WHAT WILL LIKELY BE THE FIRST IN MULTIPLE WATCHES TODAY. LINE OF STORMS IS MOVING INTO AN UNSTABLE AIRMASS WITH CAPES BETWEEN 500-1000J/KG...AND VERY LITTLE CIN. LOW LEVEL HELICITY VALUES ALSO INCREASING AHEAD OF THE LINE. STORMS SHOULD MAINTAIN SEVERITY...WITH ROTATING EMBEDDED SUPERCELLS...AS IT MOVES INTO CENTRAL ALABAMA...TAKING A MORE NORTHEASTERLY TURN LATER THIS MORNING. BIG QUESTION IS...HOW DOES THIS ACTIVITY IMPACT THE POTENTIAL FOR WIDESPREAD SEVERE WEATHER AND TORNADOES THIS AFTERNOON? UNTIL WE SEE HOW THE CURRENT CONVECTION PROGRESSES ACROSS THE AREA AND WHAT SORT OF AIRMASS IT LEAVES BEHIND...ITS A FORECAST WAITING GAME. WITH THAT SAID...EXPECT THIS CURRENT ACTIVITY TO MAINLY AFFECT THE NORTHWESTERN THIRD OF THE FORECAST AREA DURING THE EARLY MORNING HOURS. THESE STORMS...ASSOCIATED COLD POOL...AND CLOUD COVER WILL ESSENTIALLY KEEP MUCH OF CENTRAL ALABAMA STABLE THROUGH THE MORNING. CLOUDS WILL BEGIN TO BREAK UP...SURFACE TEMPS WARM AND DEWPOINTS INCREASE TO AROUND 70 ACROSS A LARGE PORTION OF THE AREA BY MID MORNING. CURRENT FORECAST SOUNDINGS BREAK THE PRESENT CAP BY 18Z. WITH INCREASING SHEAR VALUES AND APPROACH OF MID AND UPPER LEVEL JET MAXES...EXPECT SUPERCELL DEVELOPMENT BY EARLY AFTERNOON...ESPECIALLY SOUTH OF LOCATIONS WHICH RECEIVE RAIN THIS MORNING. ONCE STORMS BEGIN TO FIRE...ACTIVITY WILL CONTINUE THROUGH THE DAY AHEAD OF THE APPROACHING COLD FRONT...WHICH IS EXPECTED TO PUSH INTO THE NORTHWEST AROUND 00Z AND EXIT THE SOUTHEAST AROUND 07-08Z. EVERYONE SHOULD REMAIN ALERT TODAY TO THE CHANGING WEATHER CONDITIONS. QUIETER AND COOLER CONDITIONS ARE EXPECTED THROUGH THE END OF THE WEEK. CURRENTLY...THE NEXT CHANCE OF RAIN COMES MONDAY. 14 && .AVIATION...06Z TAF DISCUSSION. THE EASIEST PART OF THIS FORECAST WILL BE THE WINDS. LOOK FOR THE WINDS TO BEGIN A STEADY RISE OVERNIGHT WITH JUST PLAIN BREEZY CONDITIONS BY LATE MORNING AND INTO THE AFTERNOON. WINDS MAY GUST TO 35 KTS AT TIMES IN THE AFTERNOON...AND THIS IS AHEAD OF ANY CONVECTION. FOR THE REST OF THE FORECAST...LOW LEVEL MOISTURE IS ALREADY INCREASING RAPIDLY AND LOW STRATUS CLOUDS HAVE ALREADY MOVED INTO TOI. THIS WILL MOVE NORTHWARD AND IMPACT ALL SITES BY 8Z. LOOK FOR EITHER PREVAILING OR TEMPO IFR CEILINGS THROUGH 15Z. THE WINDS SHOULD PREVENT MOST PLACES FROM EXPERIENCING ANY VIS BR PROBLEMS. CEILINGS WILL IMPROVE AFTER 15Z AND MAY SEE A PRETTY LARGE WINDOW OF VFR CONDITIONS HERE DURING THE AFTERNOON. ONLY TO DECREASE ONCE THE WEATHER MOVES. SPEAKING OF WEATHER...SHOWERS AND THUNDERSTORMS WILL BE WEST OF THE AREA THROUGH THE MORNING HOURS. EXPECT MOST OF THE ACTIVITY TO REMAIN NORTH AND WEST OF TCL TO BHM SO DID NOT INCLUDE FOR NOW. FOR THE REST OF THE PERIOD A LARGE THUNDERSTORM COMPLEX AND THE ADDITIONAL DEVELOPMENT OF SEVERE THUNDERSTORMS EXPECTED AS EARLY AS 15Z WEST. MENTIONED CB AT THIS TIME...BUT A POTENTIAL SEVERE WEATHER OUTBREAK IS POSSIBLE INCLUDING STRONG LONG-LIVED TORNADOES AFTER 18Z. DID TRY TO TIME THE SQUALL LINE AT THE TAIL END OF THE PERIOD...BUT EVEN THAT WILL LIKELY CHANGE WITH THE NEXT UPDATES. NOTICE...KEET TAF WILL HAVE (AMD LTD TO VIS WIND AND WX) AMENDED TO THE END OF THE FORECAST UNTIL FURTHER NOTICE. THE CEILOMETER DATA WILL BE GOING THROUGH NUMEROUS TESTS AND MONITORED FOR ACCURACY. 16 && .PRELIMINARY POINT TEMPS/POPS... GADSDEN 84 50 69 47 76 / 90 60 10 0 0 ANNISTON 86 53 73 50 77 / 70 80 10 0 0 BIRMINGHAM 83 50 75 52 79 / 90 60 10 0 0 TUSCALOOSA 85 49 76 51 80 / 80 50 10 0 0 CALERA 82 53 74 51 80 / 70 60 10 0 0 AUBURN 84 54 73 53 78 / 50 80 10 0 0 MONTGOMERY 88 56 79 52 81 / 60 70 10 0 0 TROY 85 58 76 51 81 / 50 70 10 0 0 && .BMX WATCHES/WARNINGS/ADVISORIES... WIND ADVISORY UNTIL MIDNIGHT CDT TONIGHT FOR THE FOLLOWING COUNTIES: AUTAUGA...BARBOUR...BIBB...BLOUNT...BULLOCK... CALHOUN...CHAMBERS...CHEROKEE...CHILTON...CLAY...CLEBURNE... COOSA...DALLAS...ELMORE...ETOWAH...FAYETTE...GREENE...HALE... JEFFERSON...LAMAR...LEE...LOWNDES...MACON...MARENGO...MARION... MONTGOMERY...PERRY...PICKENS...PIKE...RANDOLPH...RUSSELL... SHELBY...ST. CLAIR...SUMTER...TALLADEGA...TALLAPOOSA... TUSCALOOSA...WALKER...WINSTON. FLASH FLOOD WATCH THROUGH THIS EVENING FOR THE FOLLOWING COUNTIES: FAYETTE...LAMAR...MARION...WALKER...WINSTON. &&
Hazardous weather outlook, Apr 27, 3:19 AM CDT, 3 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BIRMINGHAM AL 319 AM CDT WED APR 27 2011 ALZ011>015-017>050-280830- MARION-LAMAR-FAYETTE-WINSTON-WALKER-BLOUNT-ETOWAH-CALHOUN- CHEROKEE-CLEBURNE-PICKENS-TUSCALOOSA-JEFFERSON-SHELBY-ST. CLAIR- TALLADEGA-CLAY-RANDOLPH-SUMTER-GREENE-HALE-PERRY-BIBB-CHILTON- COOSA-TALLAPOOSA-CHAMBERS-MARENGO-DALLAS-AUTAUGA-LOWNDES-ELMORE- MONTGOMERY-MACON-BULLOCK-LEE-RUSSELL-PIKE-BARBOUR- 319 AM CDT WED APR 27 2011 ...SIGNIFICANT SEVERE WEATHER OUTBREAK EXPECTED TODAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE COUNTIES SERVED BY THE NATIONAL WEATHER SERVICE OFFICE IN BIRMINGHAM. .DAY ONE...TODAY AND TONIGHT. A SEVERE WEATHER OUTBREAK IS LIKELY TODAY FOR ALL OF CENTRAL ALABAMA. STRONG...LONG LIVED TORNADOES...DAMAGING WINDS...AND VERY LARGE HAIL ARE ALL POSSIBLE. THE GREATEST THREAT THROUGH NOON WILL BE AREAS WEST OF 65 AND NORTH OF INTERSTATE 20. THE THREAT WILL THEN EXTEND ACROSS ALL OF CENTRAL ALABAMA DURING THE AFTERNOON AND CONTINUE AT LEAST THROUGH MIDNIGHT. NOW IS THE TIME TO REVIEW YOUR SEVERE WEATHER ACTION PLAN AND BE PREPARED TO TAKE QUICK ACTION WHEN WATCHES AND WARNINGS ARE EVENTUALLY ISSUED. THERE ARE STILL SOME TIMING ISSUES TO BE DEALT WITH...SO BE PREPARED FOR SOME ADJUSTMENTS IN TIMING AND MONITOR THE LATEST FORECAST FOR UPDATED INFORMATION. LOCALIZED TORRENTIAL RAINFALL IS ALSO POSSIBLE TODAY AND TONIGHT. A FEW INCHES OF RAINFALL MAY OCCUR IN A SHORT PERIOD OF TIME. ADDITIONALLY...MORE THAN ONE STORM MAY AFFECT THE SAME AREA. THIS MAY PRODUCE SOME LOCALIZED FLASH FLOODING. EVEN OUTSIDE OF THUNDERSTORM AREAS...STRONG GRADIENT WINDS ARE ALSO EXPECTED. SUSTAINED WINDS OF 15 TO 25 MPH ALONG WITH HIGHER GUSTS UP TO 35 MPH ARE EXPECTED. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF STORM SPOTTERS AND EMERGENCY MANAGEMENT WILL BE NEEDED TODAY AND TONIGHT.
In the hours before
Local storm report, Apr 27, 5:18 AM CDT, 1 hour 3 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
518 AM CDT WED APR 27 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0502 AM TSTM WND GST TUSCALOOSA 33.24N 87.54W
04/27/2011 M71 MPH TUSCALOOSA AL OFFICIAL NWS OBS
&&
HBSpecial weather statement, Apr 27, 6:02 AM CDT, 19 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE BIRMINGHAM AL
602 AM CDT WED APR 27 2011
ALZ035-040>042-271145-
AUTAUGA AL-CHILTON AL-DALLAS AL-LOWNDES AL-
602 AM CDT WED APR 27 2011
...SIGNIFICANT WEATHER ADVISORY FOR EASTERN CHILTON...AUTAUGA...
DALLAS AND NORTHERN LOWNDES COUNTIES UNTIL 645 AM CDT...
AT 603 AM CDT...THE NATIONAL WEATHER SERVICE WAS TRACKING STRONG
THUNDERSTORMS ALONG A LINE EXTENDING FROM 6 MILES WEST OF VALLEY
GRANDE TO ALBERTA...AND MOVING EAST AT 80 MPH.
WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THESE STORMS...ALONG WITH
HEAVY RAIN.
LOCATIONS IN OR NEAR THE PATH OF THESE STORMS INCLUDE...
SELMA...
SELMONT-WEST SELMONT...
JEMISON...
CLANTON...
DALLAS COUNTY HORSE ARENA...
THESE STORMS MAY INTENSIFY...SO BE CERTAIN TO MONITOR LOCAL RADIO AND
TV STATIONS...AS WELL AS LOCAL CABLE TV OUTLETS... FOR ADDITIONAL
INFORMATION AND POSSIBLE WARNINGS FROM THE NATIONAL WEATHER SERVICE.
TORRENTIAL RAIN...WHICH MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND
UNDERPASSES...IS ALSO LIKELY. DO NOT DRIVE YOUR VEHICLE ON A FLOODED
ROADWAY.
&&
LAT...LON 3220 8736 3227 8743 3249 8717 3249 8711
3257 8708 3261 8703 3270 8680 3308 8675
3308 8662 3307 8662 3303 8656 3303 8652
3294 8652 3288 8648 3276 8647 3229 8650
3219 8729
TIME...MOT...LOC 1103Z 270DEG 68KT 3254 8697 3223 8734
75The office that day
Everything else NWS Birmingham, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 27, 3:37 AM CDT | Tornado Warning | BMX | Lamar, Pickens | 38 min |
| Apr 27, 3:45 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 45 min |
| Apr 27, 3:59 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Lamar, Pickens, Sumter | 46 min |
| Apr 27, 4:13 AM CDT | Tornado Warning | BMX | Pickens | 32 min |
| Apr 27, 4:14 AM CDT | Tornado Warning | BMX | Greene, Pickens, Sumter | 31 min |
| Apr 27, 4:19 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 41 min |
| Apr 27, 4:26 AM CDT | Tornado Warning | BMX | Marion | 34 min |
| Apr 27, 4:28 AM CDT | Severe Thunderstorm Warning | BMX | Greene, Marengo, Sumter | 47 min |
| Apr 27, 4:33 AM CDT | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa | 27 min |
| Apr 27, 4:40 AM CDT | Severe Thunderstorm Warning | BMX | Fayette, Greene, Hale, Lamar, Pickens, Tuscaloosa | 50 min |
| Apr 27, 4:44 AM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 31 min |
| Apr 27, 5:07 AM CDT | Tornado Warning | BMX | Fayette, Walker | 38 min |
| Apr 27, 5:11 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Blount, Fayette, Hale, Jefferson, Shelby and 2 more | 49 min |
| Apr 27, 5:14 AM CDT | Tornado Warning | BMX | Jefferson, Tuscaloosa, Walker | 31 min |
| Apr 27, 5:29 AM CDT | Tornado Warning | BMX | Bibb, Jefferson, Shelby, Tuscaloosa | 31 min |
| Apr 27, 5:44 AM CDT | Severe Thunderstorm Warning | BMX | Bibb, Chilton, Dallas, Perry, Shelby | 46 min |
| Apr 27, 5:52 AM CDT | Severe Thunderstorm Warning | BMX | Blount, Chilton, Etowah, Jefferson, St. Clair, Shelby and 1 more | 53 min |
| Apr 27, 6:02 AM CDT | Special Weather Statement | BMX | Autauga, Chilton, Dallas | 43 min |
| Apr 27, 6:49 AM CDT | Severe Thunderstorm Warning | BMX | Calhoun, Cherokee, Clay, Cleburne, Etowah, Randolph and 1 more | 56 min |
| Apr 27, 8:05 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 25 min |
| Apr 27, 8:20 AM CDT | Severe Thunderstorm Warning | BMX | Marion | 25 min |
| Apr 27, 10:04 AM CDT | Severe Thunderstorm Warning | BMX | Lamar, Marion | 41 min |
| Apr 27, 10:42 AM CDT | Special Weather Statement | BMX | Lamar, Marion, Winston | 48 min |
| Apr 27, 10:51 AM CDT | Areal Flood Advisory | BMX | Marion | 54 min |
| Apr 27, 12:08 PM CDT | Areal Flood Advisory | BMX | Marion, Winston | 112 min |
| Apr 27, 2:09 PM CDT | Tornado Warning | BMX | Walker, Winston | 31 min |
| Apr 27, 2:17 PM CDT | Areal Flood Advisory | BMX | Marion, Winston | 118 min |
| Apr 27, 2:51 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 19 hr |
| Apr 27, 2:51 PM CDT | River Flood Warning | BMX | Greene, Hale, Marengo, Sumter | 6 hr |
| Apr 27, 2:59 PM CDT | Tornado Warning | BMX | Lamar, Marion | 46 min |
| Apr 27, 3:15 PM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 60 min |
| Apr 27, 3:21 PM CDT | Tornado Warning | BMX | Lamar, Marion | 54 min |
| Apr 27, 3:38 PM CDT | Tornado Warning | BMX | Greene, Hale, Pickens, Sumter, Tuscaloosa | 67 min |
| Apr 27, 3:56 PM CDT | Tornado Warning | BMX | Marion | 34 min |
| Apr 27, 3:57 PM CDT | Flash Flood Warning | BMX | Marion, Winston | 3 hr |
| Apr 27, 4:00 PM CDT | Tornado Warning | BMX | Fayette, Pickens, Tuscaloosa, Walker | 60 min |
| Apr 27, 4:31 PM CDT | Tornado Warning | BMX | Pickens, Tuscaloosa | 20 min |
| Apr 27, 4:44 PM CDT | Tornado Warning | BMX | Fayette, Lamar, Marion | 61 min |
| Apr 27, 4:47 PM CDT | Tornado Warning | BMX | Greene, Pickens, Tuscaloosa | 58 min |
| Apr 27, 4:50 PM CDT | Tornado Warning | BMX | Greene, Hale, Sumter | 55 min |
| Apr 27, 4:55 PM CDT | Tornado Warning | BMX | Blount, Jefferson, Walker | 65 min |
| Apr 27, 5:22 PM CDT | Tornado Warning | BMX | Fayette, Lamar | 68 min |
| Apr 27, 5:28 PM CDT | Tornado Warning | BMX | Marion, Winston | 30 min |
| Apr 27, 5:31 PM CDT | Tornado Warning | BMX | Jefferson, Shelby, Tuscaloosa | 59 min |
| Apr 27, 5:38 PM CDT | Tornado Warning | BMX | Bibb, Greene, Hale, Perry, Tuscaloosa | 67 min |
| Apr 27, 5:39 PM CDT | Tornado Warning | BMX | Blount | 21 min |
| Apr 27, 6:06 PM CDT | Tornado Warning | BMX | Greene, Marengo, Sumter | 16 min |
| Apr 27, 6:14 PM CDT | Tornado Warning | BMX | Fayette, Marion, Walker, Winston | 61 min |
| Apr 27, 6:17 PM CDT | Areal Flood Advisory | BMX | Jefferson | 118 min |
| Apr 27, 6:18 PM CDT | Tornado Warning | BMX | Blount, Jefferson, St. Clair | 57 min |
| Apr 27, 6:20 PM CDT | Tornado Warning | BMX | Bibb, Chilton, Greene, Hale, Perry | 55 min |
| Apr 27, 6:33 PM CDT | Areal Flood Warning | BMX | Marion, Winston | 3 hr |
| Apr 27, 6:35 PM CDT | Severe Thunderstorm Warning | BMX | Fayette, Lamar, Marion, Walker, Winston | 40 min |
| Apr 27, 6:39 PM CDT | Flash Flood Warning | BMX | Blount, Jefferson, St. Clair | 3 hr |
| Apr 27, 6:39 PM CDT | Tornado Warning | BMX | Bibb, Chilton, Shelby, Talladega | 66 min |
| Apr 27, 6:49 PM CDT | Tornado Warning | BMX | Blount, Calhoun, Etowah, St. Clair | 56 min |
Nearby
Severe Thunderstorm Warnings in Alabama, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.